Log in
Scleroderma & Raynaud's UK (SRUK)
7,370 members3,474 posts

Confusion after Iloprost confusion???

I completed a weeks Iloprost infusion on 16 February. This was my second admission, the first being last October.

I noticed after each treatment I was affected cognitively. My short term memory was really affected and I cannot remember even simple names and get very tired mentally. After some weeks, it improves

I wondered if anybody else as experienced this?

Linda

5 Replies
oldestnewest

Linda-l

I was on iloprost a few years ago and I had exactly the same problems, where I couldn’t remember things. I actually have a excellent memory, but couldn’t remember people’s names, but it got better after a while.

Stick with it, write important things down so you don’t forget them, but I’m sure the benefits will be worth it.

Reply

Hi Linda

I’ve been having iloprost infusions for some years now and always experience exactly the same effects. ‘Iloprost brain’ is really common and I always feel confused for a while afterwards, occasionally I seem to stop halfway through a sentence because I can’t remember what comes next! It always passes, I’ve learned to take my time with EVERYTHING afterwards, be careful when you’re on the move, and I find double checking on everything (keys etc) before leaving the house until it passes can ease the frustration. I think it may also be the pre-meds (codeine etc) which maybe we’re not used to, which take a while to work their way out. I’m convinced that the cumulative effect of iloprost is hugely beneficial in the healing process so I feel really lucky to be able to have it on an elective basis.

Good luck I hope things go well for you

Lindyanne

1 like
Reply

Thank you so much for putting my mind at rest. I also went down with "real flu" the day after I left hospital and was laid up for four weeks.

Sometimes it's hard to balance the benefits and side effects, which are horrid (no getting away from it!!) because Iloprost really does make a difference to my Raynaud's .... and very quickly at that!

I'm hoping

my Emu boots ... and I've just bought Emu slippers on sale too!! .... will see me through to next autumn .......... and possibly beyond!! 😊

Reply

Hi again- yes I did exactly the same in December. Went down with terrible flu virus a few days after treatment, you certainly know when it’s flu when you just can’t even stand up!! Very very low period followed but managed to shake it off (eventually) and just been in for another infusion so fingers crossed! Spring is coming (in spite of the Narnia type landscape today!) so onwards and upwards 😃☀️🌷

Reply

I've had two and thought it was just me with my memory. I was laid off from work and thought it was all linked to that and feeling low. I'd never have put it down to the infusion, but after reading your story and replies, I'm happier knowing I'm not going bonkers and this will pass :-)

Reply

You may also like...